Can my dog's meds be affecting his temperament?

Discussion in 'Dog Health Care' started by sarahandj.t., Jan 16, 2006.

  1. sarahandj.t.

    sarahandj.t. New Member

    Joined:
    Jan 16, 2006
    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    0
    I have always had a very loving, cuddly, non-agressive dog, not just with me, but with everyone he meets. When I moved to school for a year, my dad volunteered to take him while I was living in residence. The two developed a strong bond, and have gotten along very well these past couple months.

    However, lately my dad reports that my dog has been acting agressive towards him, which came as quite a shock towards me. His behaviour includes snapping, snarling, growling. His temperament has completely changed.

    A couple weeks before this extreme change in attitude, he was put on a medication for his skin (a steroid). He reacted fairly severely to this medication at first- stopped eating, was very lazy, and had some accidents inside. As a result of this reaction, his dose was lowered, but he is still on the meds.

    I am curious if the medication my dog is on may be affecting his attitude.
     
  2. LuvableLabs

    LuvableLabs New Member

    Joined:
    Jan 15, 2006
    Messages:
    196
    Likes Received:
    0
    Trophy Points:
    0
    Occupation:
    1 dog, 2 rabbits and 2 gerbils
    Location:
    Pennsylvania
    It most possibly could be the medication that is affecting his temperment, but I would definately bring this up to your vet since it could get dangerous for your dad and your dog.​
     
  3. lpollockandrsn

    lpollockandrsn New Member

    Joined:
    Aug 27, 2005
    Messages:
    343
    Likes Received:
    0
    Trophy Points:
    0
    Occupation:
    We have an old orange tabby, a few goldfish, and a
    Location:
    Monrovia, California
    Home Page:
    I would agree. Medications affect a lot of things besides what they are intended for.
    Why is he on steroids? Have they helped what they were meant to help? Was there any improvement in his temperament when the meds were reduced?
    Definitely ask the vet to try something else.
     

Share This Page